Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online
Ask a Urologist   »  

Having burning sensation in penis and bladder after urination. Taken medicine. Reoccurring again. Concerned

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4362 Questions
Question
Hi Doctor, I ahve been having burning sensation immediately after urination in the penis and bladder. I have consulted doctors and did urine test each time the test came negative. However one doctor prescribed what he said is a mild anibiotic "ZANOCIN 200" twice everyday and CITAL syrup. I took this for 5 days. I saw immediate relief after 1 day. i continued to take it for 5 days. After 25 days I am seeing the symptoms again. I again started taking the medicine prescribed and I am seeing little relief now. I don't wat it to come back. What must be the reason for this coming back aagin now.
Posted Thu, 26 Jul 2012 in Urinary and Bladder Problems
 
 
Answered by Dr. Rakesh Madhyastha 1 hour later
Hello

Thanks for the query

I would like to know more details in order to come to a better conclusion

1. Have you undergone tests like urine routine and culture, ultrasound of the abdomen and pelvis? Please attach or type out the reports with dates of the tests
2. Does your partner suffer from similar issues?
3. Have you been tested for diabetes?
4. Do you carry out safe sex practices

These answers will help me indentify the risk factors involved for repeated urinary tract infection

Please get back to me with the answers I am awaiting your reply

Regards
Above answer was peer-reviewed by
 
Follow-up: Having burning sensation in penis and bladder after urination. Taken medicine. Reoccurring again. Concerned 1 hour later
1. Have you undergone tests like urine routine and culture, ultrasound of the abdomen and pelvis?


1. Please attach or type out the reports with dates of the tests. Below is the urine report and ultrasound report. They looked normal.
------------------------
1. URINE TEST:
------------------------
a. Physical Examination
------------------------
CUE(Complete Urine Examination)
Qty:20ml
Colour: Pale Yellow
Appearance:Clear
Reaction(PH):Acidic
Specific Gravity:1.010
Deposits:Nil
-------------------------
b. Chemical Examination
-------------------------
Albumin: Nil
Glucose:Nil
Bile Salts: --
Bile Pigments: --
Ketone Boidies:--
Urobilinogen:--
---------------------------
c. Microscopic Examination
---------------------------
W.B.C/Pus Cells: 2-3/hpf
Epithelial Cells:1-2/hpf
RBC: Nil
Crystals:Nil
Casts:Nil
Others:Nil

-------------------------------
2. Ultra Sonogram of KUB
-------------------------------
Kidneys: Right Kidney:90x41mm, Left Kidney:93x47mm
Both kidneys are normal in size, shape and echoanatomy.
Collecting system is normal. No evidence of calculi.

Urinary Bladder: Normal. No calculi seen.

Prostate: size:35x29x32mm(volume:17 cc). Normal in size, shape and echotexture.

No paraaortic adenopathy. No ascites.

Impression: Normal Study.

2. Does your partner suffer from similar issues?
No
3. Have you been tested for diabetes?
I never had a specific test done for diabetes, so do not know.
4. Do you carry out safe sex practices
Yes, my wife is my only partner.
 
 
Answered by Dr. Rakesh Madhyastha 15 hours later
Hello

Thanks for replying in such detail.

Your urine results and ultrasound is absolutely normal and there is nothing to worry about. I would suggest not to take the anti biotics as there is no infection.
In some people the 'ph' of the urine tends to be more on the acidic side which is either familial because of increased capacity of the kidneys to absorb water or simply because they are not drinking enough water. Citralka syrup is one such drug helpful in such condition as they alkalinize the urine. Please drink lots of water as well. There is no cause for concern in your case.

I hope I have answered your query, please accept my answer if you have no further ones

I wish you good health

Regards
Above answer was peer-reviewed by
 
Follow-up: Having burning sensation in penis and bladder after urination. Taken medicine. Reoccurring again. Concerned 25 hours later
Hi Doctor,

Thanks for the reply. However I am not able to understand that why the symptoms disappear when I take the antibiotic if its issue with the 'Ph'. Other thing I saw that when these symptoms occur, I usually drink 2 glasses of water every 1 hr, then I feel okay. Even if I miss drinking water for like 5 hrs like when I sleep during night and the next morning when I pass urine I am miserable. In the past I had to repeat this routine of drinking water every hour for about 2 months eventually getting relief.

I am now afraid to go to sleep at night because of the eventual pain I will experience the next morning because of the gap in drinking water. I feel excruciating burning pain immediately after the urination for like 5-10 mins. Afterwards the symptom recede. But that pain in the initial 5 secs after I pass urine are the worst and unbearable. Note: I do not feel pain during urination but immediately after passing urine.

Also I saw on many forums in the inetrnet, that we cannot rule out UTI even if the tests come back negative. I am wondering why the tests sometimes come negative even if there is UTI. Is it very difficult to detect UTI?
 
 
Answered by Dr. Rakesh Madhyastha 1 hour later
Hello

I understand your concern.

It is not true about what you read in the forum. In fact uti is best diagnosed with urine culture positivity.
Since it has been a while since you have been facing this problem I strongly suggest you to XXXXXXX a nephrologist regarding this issue. In my practise I have seen that people with urethritis ( infection of the urethra) sometimes present this way. They will also have urgency to pass urine as well. You might also have to undergo cystoscopy to rule out the same. Urethritis will also explain brief periods of relief with antibiotics.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor